MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48006015X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the 6mm 15cm saber percutaneous transluminal angioplasty (pta) balloon ruptured at/below rbp during the lower limb artery surgery.Therefore, the surgery could not be performed.The device was removed intact from the patient.The case was completed with a new saber balloon.There was no reported injury to the patient.The device was stored properly per the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or damages noted prior to inserting the device into the patient.The device was prepped per the ifu.The device was prepped normally and was able to maintain negative pressure.The intended lesion was at the opening of the superficial femoral artery which had a total occlusion.The lesion had severe calcification.The contrast/saline ratio was 50/50.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, g6, h1, h2, h3, h6, and h11.As reported, the 6mm 15cm saber percutaneous transluminal angioplasty (pta) balloon ruptured at/below rbp during the lower limb artery surgery.Therefore, the surgery could not be performed.The device was removed intact from the patient.The case was completed with a new saber balloon.There was no reported injury to the patient.The intended lesion was at the opening of the superficial femoral artery which had a total occlusion.The lesion had severe calcification.The device was stored properly per the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or damages noted prior to inserting the device into the patient.The device was prepped normally per the ifu and was able to maintain negative pressure.The contrast/saline ratio was 50/50.The device was returned for evaluation.A non-sterile ¿saber 6mm15cm 150¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked for evaluation.A thorough inspection showed no damages or anomalies, and the balloon arrived deflated.Functional testing was conducted using an inflator/deflator device attached to the inflation port with the purpose of reaching the rated burst pressure.During balloon inflation testing, the pressure was not maintained due to a leak in the balloon.A vision system inspection revealed a rupture on the balloon¿s surface where water was leaking.The surface showed evidence of a rupture and secondary scratch marks near the damaged area, likely caused by the interaction with a sharp object or mechanical damage.The same factors that caused the scratch marks probably led to the rupture, suggesting the material was affected by a sharp object from outside the device.The reported ¿balloon- burst- at/below rbp¿ was confirmed during device analysis.However, the exact cause could not be determined.The balloon material was noted to have a punctured condition with scratch marks noted to the outer portion of the balloon.Vessel characteristics of severe calcification with a total occlusion likely contributed to the reported event based on the analysis findings.Calcification is known to damage balloon material; it is likely this occurred when attempting to cross the calcified lesion or upon inflation.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ the product analysis does not suggest the issue reported, and condition of the returned device could be related to the design or manufacturing process of the units.Therefore, no corrective or preventative actions will be taken.
 
Event or Problem Description

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key19804882
Report Number3007635982-2024-00194
Device Sequence Number20706959
Product Code LIT
UDI-Device Identifier20705032069622
UDI-Public(01)20705032069622(17)240731(10)82230549
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2024
Device Catalogue Number48006015X
Device Lot Number82230549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OCCLUDER; SABER BALLOON; SF STENT
Patient SexUnknown